SvcDogSawyer wrote:I've got a friend with a 12 - 15 lb mini poodle that ate 14 Remadyl tablets about 30 min. ago. Her vet told her she didn't need to come in and to just give him some Peroxide. Is that all she should be doing?
amazincc wrote:OMG... I was about to have heart failure...
Damned right - STUPID poodles.
For future references, everything I've read about Rimadyl overdose in dogs states the following:
Seek emergency veterinary medical treatment. Symptoms of Rimadyl overdose include nausea, vomiting, stomach pain, drowsiness, headache, blurred vision, seizures, panting, little or no urine production, and slow breathing.
What to Watch For
*Gastrointestinal symptoms include nausea, loss of appetite, vomiting, diarrhea, melena (black, tarry stools), abdominal pain and ulceration of the stomach.
* Damage to the kidneys may cause signs of acute kidney failure such as increased thirst, increased urination, vomiting, diarrhea, loss of appetite, lethargy and dilute urine (lighter in color).
* Symptoms associated with damage to the liver include jaundiced skin, gums, inside of ears, and sclera (whites of the eyes) as well as vomiting, diarrhea, loss of appetite and lethargy.
http://www.petplace.com/dogs/rimadyl-ca ... page1.aspx
14 is a lot for a little dog. Most sites also recommend the administration of charcoal and/or pumping the stomach, especially if the dog ate the chewables, plus putting the dog on an IV for possible dehydration.
I'm glad the little shite is okay.
I would recommend, 1. peroxide immediately 2. rice/chicken or toast to absorb chemicals 3. check blood work in about a week to see if any major kidney or liver damage occured.
extreme circumstances, would be to go to emergency for fluid therapy and toxiban, extreme doses can cause organ failure without reversal. You would not see symptoms right away.
Users browsing this forum: Exabot [Bot], Google [Bot]